Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes dizziness and nausea after waking up?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2751 Questions
Hi Doctor, my name is XXXX, age 32, Male, happily married and a father of 2 kids. Have been feeling dizzy since today evening Approx 6 pm, feels comfortable when lying down. Feels spinning head and pukish when I get up. Have been feeling slightly better now but not completely ok. Pls advice. Regards, XXXX
Posted Wed, 26 Feb 2014 in Medicines and Side Effects
Answered by Dr. Anshul Varshney 33 minutes later
Brief Answer: Seems to be Peripheral Vertigo Detailed Answer: Dear Friend. Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. It seems you are suffering from Acute Vertigo. It can be due to a peripheral cause (ENT Cause like Labyrinthitis) or Central cause (Brainstem Stroke) Answer me following things: 1. Any Double vision? 2. Any Dysarthria? 3. Any Vomitings? (Not just Pukish feel ) 4. Any ENT Problems like Ringing , Pain , Discharge from Ears? 5. Any weakness on any side of the body? 6. Any difficulty in swallowing? The history given by you in your question is suggestive of Peripheral Vertigo. You might need an ENT evaluation , if it persists. Central cause like Posterior Circulation Stroke can also present with Vertigo. So , the answers of questions i have asked would help me to give you a further idea. In such situations , i prescribe to my patients drugs like Tablet Vertin 8 mg thrice daily for 3 days. This is my personal opinion based on details available here. Reply with answers of my questions and if you have any query you may please ask me. Stay Healthy. Dr Anshul Varshney , MD
Above answer was peer-reviewed by
Follow-up: What causes dizziness and nausea after waking up? 22 minutes later
Hi Doctor, answer to all the questions above is No. However I am feeling a bit weak not just in any part of body but generally overall.
Answered by Dr. Anshul Varshney 8 minutes later
Brief Answer: Peripheral Vertigo Detailed Answer: Dear XXXXXXX Welcome again. It's a good news if answer is NO to all the questions i asked. It is probably a Peripheral Vertigo. You may start taking Tab Vertin. I expect you will recover in 3-5 days. However , still i would recommend you an ENT Evaluation , specially if your vertigo persists. Wish you a speedy recovery. If you don't have a further query , you may please close the discussion and rate it.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor